Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lab help
Apr 19, 2009

before meds 5/27/2008 cd4 88 cd4% 15.4

after meds 7/10/2008 cd4 223 cd4% 20.4

10/29/2008 cd4 147 cd4% 25.2

4/6/2009 cd4 147 cd4% 26.9

Can you can you help me ascertain why my cd4 isn't rising...i'm worried. I see cd4% is rising, but not cd4. My sgpt went 37 to 85 last draw and my ggt (u/l went from 35 to 133 this last test. I am on atripla could this becausing the rise? I drink 3 to 4 beers may 1-2 times a month. Just worried about low cd4 and high sgpt and ggt. Thanks so much...another worrried patient.

Response from Dr. Henry

Your CD4% has almost double as has your absolute count from a low of 88. CD4 recovery depends on a number of issues besides effective HIV Rx (undetectable HIV levels). Increased age, lower CD4 count, continuing immune activation (sometimes in gut), genetic (certain HLA haplo-types have poor CD4 recovery-slow). There is not much evidence that intensification with another HIV drug or any form of vitamin supplements helps in the case of slow CD4 recovery. If you are on other drugs that decreased the white blood cell count consider switching off if possible. I have had numerous patients in that situation and most eventually increased their CD4 count >> 200 but sometimes took excruciatingly long. IL-2 doesn't help. Other treatments such as growth factor or GM-CSF are being looked at but nothing can be recommended with any confidence at present.KH



Previous
Side Effects
Next
Atripla Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement